Open Access
December, 1966 On the Asymptotic Efficiency of Least Squares Estimators
C. Villegas
Ann. Math. Statist. 37(6): 1676-1683 (December, 1966). DOI: 10.1214/aoms/1177699156


The problem of estimating a linear transformation between two finite dimensional vector spaces is considered, when the observed vectors in both spaces are subject to error, and there is an indefinitely increasing number of replications of a fixed number of treatments. A general class of ordinary estimators is defined, and it is shown that, in the case of homogeneity of variances, the simple least squares estimators are asymptotically efficient within the class of ordinary estimators, in the sense that they minimize, within that class, the asymptotic mean square error of prediction. When the error variances are unequal, however, the asymptotically efficient estimators are weighted least squares estimators, whose weights are based on preliminary estimators of the linear transformation and the error variances.


Download Citation

C. Villegas. "On the Asymptotic Efficiency of Least Squares Estimators." Ann. Math. Statist. 37 (6) 1676 - 1683, December, 1966.


Published: December, 1966
First available in Project Euclid: 27 April 2007

zbMATH: 0158.18101
MathSciNet: MR203859
Digital Object Identifier: 10.1214/aoms/1177699156

Rights: Copyright © 1966 Institute of Mathematical Statistics

Vol.37 • No. 6 • December, 1966
Back to Top